Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 45, NWS El Paso, TX

June 16, 2007Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Jun 16, 2007, 5:41 PM MDT for Hudspeth County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2007, 5:41 PM MDT (23:41 UTC)
Expired
Jun 16, 2007, 6:45 PM MDT
In force
64 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 139 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 11.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 595 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
595 J/kg
Mixed-layer CIN
-287 J/kg
Mixed-layer LCL
2390 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 162343
SVREPZ
TXC229-170045-
/O.NEW.KEPZ.SV.W.0045.070616T2341Z-070617T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
541 PM MDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS...
  THIS INCLUDES THE CITY OF SIERRA BLANCA...

* UNTIL 645 PM MDT(745 PM CDT)

* AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 14 MILES WEST OF SIERRA BLANCA...AND MOVING SOUTH
  AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILE MARKER 92 ON INTERSTATE 10 AT 550 PM MDT
  RURAL SOUTHERN HUDSPETH COUNTY AT 600 PM MDT

HEAVY RAIN ASSOCIATED WITH THIS STORM MAY CAUSE LOCALIZED FLOODING 
OF SMALL STREAMS...ARROYOS AND ROADWAYS. PLEASE USE CAUTION WHEN 
TRAVELING IN THIS AREA.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3136 10549 3129 10580 3093 10563 3092 10519
      3117 10533

$$

AA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:43 PM MDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 16, 3:43 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
343 PM MDT SAT JUN 16 2007

.SYNOPSIS...
WARM AND GENERALLY DRY CONDITIONS WILL CONTINUE FOR MOST OF THE
COMING WEEK AS HIGH PRESSURE WILL CONTROL OUR WEATHER. ENOUGH
MOISTURE WILL REMAIN TRAPPED IN THE LOWER PART OF THE ATMOSPHERE
TO HELP GENERATE ISOLATED THUNDERSTORMS EACH DAY. TEMPERATURES
WILL RUN NEAR THE CENTURY MARK IN THE LOWLANDS.

&&

.DISCUSSION...
THE BATTLE BETWEEN THE MOIST AIR AND THE DRY AIR CONTINUES. TODAY
THE MOISTURE IS WINNING...BUT IN THE LONG RUN IT LOOKS LIKE THE
DRY AIR WILL WIN. LAST NIGHT MOISTURE TRICKLED BACK INTO THE AREA
AND TODAY THE HEATING IS ACTING ON THIS MOISTURE TO GIVE US SOME
PRETTY HEALTHY STORMS. THE DRYER AIR WILL PUSH IN TOMORROW TO
HELP LESSEN THE POPS...BUT NOT ELIMINATE THEM. AS A MATTER OF
FACT DESPITE THE RIDGE BUILDING IN ACROSS NEW MEXICO ENOUGH
MOISTURE WILL REMAIN TRAPPED UNDER THE RIDGE TO GIVE US A SLIGHT
CHANCE FOR THUNDERSTORMS MOST AFTERNOONS AND EARLY EVENING.
TEMPERATURES WILL CONTINUE TO RUN A FEW DEGREES ABOVE
NORMAL...WHICH MEANS THE LOWLANDS WILL BE CLOSE TO OR A LITTLE
ABOVE TRIPLE DIGITS FOR MOST OF THIS WEEK.

EARLIER MODEL RUNS HAD INDICATED ANOTHER SURGE OF MOISTURE BY MID
WEEK...BUT NOW BOTH THE GFS AND NAM HAVE THE MOISTURE STAYING TO
THE EAST OF THE AREA...BUT AS I SAID BEFORE ENOUGH LOW LEVEL
MOISTURE REMAINS TO WARRANT KEEPING THE SLIGHT CHANCE POPS IN THE
FORECAST FOR MOST OF THE COMING WEEK. THIS PATTERN LOOKS TO
CONTINUE INTO THE COMING WEEKEND.

&&

.AVIATION...
GENERALLY VFR CONDITIONS FOR THE NEXT 24 HOURS...EXCEPT IN AND
NEAR THUNDERSTORMS WERE MVFR TO IFR CEILINGS AND VSBYS ARE
POSSIBLE. IN ADDITION THE THUNDERSTORMS WILL CAUSE STRONG
TURBULENCE ALOFT AND STRONG SURFACE WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 72  99  72 101  73 /  10  10  10   0   0
SIERRA BLANCA TX        68  97  68  99  67 /  10  10  10   0   0
LAS CRUCES              68 100  68 101  68 /  10  10  10   0   0
ALAMOGORDO              67  96  67 100  66 /  10  10  10   0   0
CLOUDCROFT              50  77  48  77  47 /  20  20  20  10  10
TRUTH OR CONSEQUENCES   65  97  67  98  66 /  10  10  10   0   0
SILVER CITY             62  92  61  95  59 /  10  10  10   0   0
DEMING                  68  98  69 100  68 /  10   0   0   0   0
LORDSBURG               67  99  69 100  68 /  10   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

15/15

In the hours before

Special weather statement, Jun 16, 1:49 PM MDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
149 PM MDT SAT JUN 16 2007

NMZ025-162300-
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
149 PM MDT SAT JUN 16 2007

...STRONG THUNDERSTORMS WITH SMALL HAIL...GUSTY WINDS AND VERY HEAVY
RAIN ACROSS PORTIONS OF THE SACRAMENTO MOUNTAINS...

STRONG THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS THE
HIGHER ELEVATIONS OF THE SACRAMENTO MOUNTAINS. THIS INCLUDES...BUT
IS NOT LIMITED TO...AREAS AROUND MESCALERO...CLOUDCROFT...
SACRAMENTO...AND TIMBERON. SOME OF THESE STORMS WILL HAVE THE
CAPABILITY OF PRODUCING SMALL HAIL UP TO ONE HALF INCH IN
DIAMETER...STRONG GUSTY WINDS AND FREQUENT LIGHTNING.

IN ADDITION...THESE STORMS HAVE HAD A HISTORY OF FORMING OVER AND
STAYING OVER THE SAME LOCATIONS FOR EXTENDED PERIODS OF TIME. THIS
HAS ALREADY RESULTED IN ONE HOUR RAINFALL RATES IN EXCESS OF ONE
AND ONE QUARTER INCHES IN MANY LOCATIONS THROUGHOUT THE SACRAMENTO
MOUNTAINS AREA. AS SUCH...LOCALIZED FLOODING IS POSSIBLE. BE
ESPECIALLY MINDFUL OF AREAS KNOWN TO FLOOD...NORMALLY DRY
ARROYOS...AND LOW WATER CROSSINGS.

IF WATER COVERS THE ROADWAYS DO NOT ATTEMPT TO DRIVE THROUGH. TURN
AROUND DONT DROWN.EXCESSIVE RAINFALL WILL MAKE STREAMS RUN HIGHER
AND SOONER THAN NORMAL.

PIEPER
Special weather statement, Jun 16, 2:50 PM MDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
250 PM MDT SAT JUN 16 2007

NMZ022>025-031-032-TXZ055-056-170000-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...DEMING...
LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
250 PM MDT SAT JUN 16 2007

...ISOLATED STRONG THUNDERSTORMS DEVELOPING ACROSS THE AREA...

ISOLATED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
SOUTHERN NEW MEXICO AND FAR WEST TEXAS THROUGH THE AFTERNOON
HOURS TODAY. SOME OF THESE STORMS WILL HAVE THE CAPABILITY OF
PRODUCING SMALL HAIL UP TO ONE HALF INCH IN DIAMETER...STRONG
GUSTY WINDS AND FREQUENT LIGHTNING.

IN ADDITION...THESE STORMS HAVE HAD A HISTORY OF PRODUCING VERY
HEAVY RAINFALL. THIS...COMBINED WITH THE SLOW MOVEMENT OF THE
STORMS...MEANS THAT LOCALIZED FLOODING IS POSSIBLE. BE ESPECIALLY
MINDFUL OF AREAS KNOWN TO FLOOD...NORMALLY DRY ARROYOS...AND LOW
WATER CROSSINGS.

IF WATER COVERS THE ROADWAYS DO NOT ATTEMPT TO DRIVE THROUGH. TURN
AROUND DONT DROWN. EXCESSIVE RAINFALL WILL MAKE STREAMS RUN
HIGHER AND SOONER THAN NORMAL.

PIEPER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:06 PM MDTSevere Thunderstorm WarningEPZHudspeth54 min
Jun 16, 4:49 PM MDTSevere Thunderstorm WarningEPZHudspeth41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.